MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD MAXGUARD FLOW CONTROLLER EXTENSION SET WITH NEEDLELESS Y-SITE(S); INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD MAXGUARD FLOW CONTROLLER EXTENSION SET WITH NEEDLELESS Y-SITE(S); INTRAVASCULAR ADMINISTRATION SET
Model Number MFS141
Medical Device Problem Code Improper Flow or Infusion (2954)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd maxguard flow controller extension set with needleless y-site(s) dial-a-flow is not allowing fluid to flow properly.The following information was provided by the initial reporter: i have received several cases of item number: mfs141, lot number: 22039046 where the dial-a-flow is not allowing fluid to flow properly.Even when the device is set to ¿open¿ it is very difficult to flush and it should easily flow through.
 
Event or Problem Description
It was reported that the bd maxguard flow controller extension set with needleless y-site(s) dial-a-flow is not allowing fluid to flow properly.The following information was provided by the initial reporter: i have received several cases of item number mfs141, lot number 22039046 where the dial-a-flow is not allowing fluid to flow properly.Even when the device is set to ¿open¿ it is very difficult to flush and it should easily flow through.
 
Additional Manufacturer Narrative
H6: investigation summary: four samples of unopened and unused extension set mfs141 were received for quality investigation.The customer complaint of flow issues - accuracy was verified by investigation.Evaluation of the samples submitted were conducted by first visually inspecting the samples.There were no kinks or component damage identified on any of the samples submitted.The flow controller was then tested for occlusion and flow.The mfs141 extension sets were tested with a syringe filled with water at the proximal end of the extension set, and the flow control regulator in the open position to determine if the flow control regulator allowed flow without restriction.After verifying flow in the open position, the flow control valve was then tested at 250 ml/hr, 100 ml/hr and the closed position to determine if flow was occluded in any of the indicated positions and if the flow was stopped in the closed position.Each of the flow control valve setting allowed flow or restricted flow as expected.The samples were then connected to a sample secondary infusion set and a saline infusion bag.The flow was controlled by the flow control valve set at 250 ml/hr.The infusion set was allowed to dispense saline for 10 minutes and then checked to see how much volume of saline was dispensed.Sample 1 showed that the flow controller allowed 53 ml to dispense in 10 minutes, equivalent to 318 ml/hr.Sample 2 showed that the flow controller allowed 48 ml to dispense in 10 minutes, equivalent to 288 ml/hr.Sample 3 showed that the flow control valve allowed for 42 ml to dispense in 10 minutes, equivalent to 252 ml/hr.Sample 4 allowed 35.5 ml to dispense in 10 minutes, equivalent to 213 ml/hr.In summary 3 of the 4 samples did not dispense the fluid at a rate that the flow control valve was set.A device history record review for model mfs141 lot number 22039046 was performed.H3 other text : see h10.

Brand Name
BD MAXGUARD FLOW CONTROLLER EXTENSION SET WITH NEEDLELESS Y-SITE(S)
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14961756
Report Number9616066-2022-00852
Device Sequence Number17866587
Product Code FPA
UDI-Device Identifier10885403236471
UDI-Public10885403236471
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K051499
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/03/2025
Device Model NumberMFS141
Device Catalogue NumberMFS141
Device Lot Number22039046
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/23/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2022
Supplement Date Received by Manufacturer08/24/2022
Initial Report FDA Received Date07/08/2022
Supplement Report FDA Received Date09/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown